Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 237, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 29, 2019, 3:10 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2019, 3:10 PM MDT (21:10 UTC)
- Expired
- Aug 29, 2019, 4:00 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:48 PM MDT | HAIL 1 | 8 S Wallace, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 2:21 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
257
WUUS53 KLBF 292110
SVRLBF
NEC101-111-135-292200-
/O.NEW.KLBF.SV.W.0237.190829T2110Z-190829T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
410 PM CDT Thu Aug 29 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Perkins County in southwestern Nebraska...
Southeastern Keith County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
* Until 500 PM CDT/400 PM MDT/.
* At 410 PM CDT/310 PM MDT/, a severe thunderstorm was located 9
miles northeast of Elsie, or 24 miles east of Grant, moving
southeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Wallace around 500 PM CDT.
Other locations impacted by this severe thunderstorm include
Grainton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4080 10138 4108 10139 4103 10095 4070 10107
4070 10114
TIME...MOT...LOC 2110Z 296DEG 9KT 4096 10129
HAIL...1.50IN
WIND...60MPH
$$
Taylor1 follow-up statement
111
WWUS53 KLBF 292130
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
430 PM CDT Thu Aug 29 2019
NEC101-292139-
/O.CAN.KLBF.SV.W.0237.000000T0000Z-190829T2200Z/
Keith NE-
430 PM CDT Thu Aug 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern Nebraska.
LAT...LON 4080 10138 4106 10120 4103 10095 4070 10107
4070 10114
TIME...MOT...LOC 2129Z 296DEG 9KT 4094 10123
$$
NEC111-135-292200-
/O.CON.KLBF.SV.W.0237.000000T0000Z-190829T2200Z/
Perkins NE-Lincoln NE-
430 PM CDT Thu Aug 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
CDT/400 PM MDT/ FOR EAST CENTRAL PERKINS AND SOUTHWESTERN LINCOLN
COUNTIES...
At 429 PM CDT/329 PM MDT/, a severe thunderstorm was located 7 miles
northwest of Wallace, or 26 miles east of Grant, moving southeast at
10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Wallace and Grainton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4080 10138 4106 10120 4103 10095 4070 10107
4070 10114
TIME...MOT...LOC 2129Z 296DEG 9KT 4094 10123
HAIL...1.50IN
WIND...60MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:24 PM MDT, 46 minutes earlier.
Area forecast discussion, Aug 29, 2:24 PM MDT, 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 324 PM CDT Thu Aug 29 2019 .SHORT TERM...(This evening through Friday night) Issued at 322 PM CDT Thu Aug 29 2019 An upper level disturbance across nrn Colorado moves through swrn Nebraska this evening. The rapid refresh models are generally keeping thunderstorm development across KS and scntl Nebraska while the NAMnest and model blend develop storms farther north and west along and south of Interstate 80. The southward trend in the RR models is the result of a strong h700mb cap holding down high instability and the progress of a sfc cold front dropping into swrn Nebraska. MLCAPE is projected to be around 4000 J/KG early this evening and winds aloft at 500mb are forecast to be around 30kts. This would certainly be sufficient for severe thunderstorms and the forecast this evening uses a blend of RR and other models for a chance of storms mostly south of the Interstate. Another rain chance develops Friday and Friday night as a result of a disturbance across WA/OR dropping through Nebraska. The moisture, at least aloft, is very good with h700mb-h300mb RH around 70 percent, but the lower levels are very dry. The forecast is for a chance of showers and POPs are capped at 50 percent as a result of the dry air at the lower levels. Thunderstorms are in place across the Panhandle and south of Interstate 80. The temperature forecast tonight, Friday and Friday night uses the guidance blend plus bias correction. This forecast is warmer than the straight guidance blend. Temperatures Friday could be on the warm side of the forecast envelop if the rain does not materialize. .LONG TERM...(Saturday through Thursday) Issued at 322 PM CDT Thu Aug 29 2019 The upper level ridge of high pressure which has governed temperatures across the wrn U.S. this summer migrates north Monday and then retreats back south Tuesday and beyond. A dry forecast is in place after Saturday morning. The model blend produces highs in the upper 80s across wrn and ncntl Nebraska Monday. H700mb temperatures in the mid teens Celsius and h850mb temperatures above 30C would support highs 5F to 10F warmer but the heating cycle is weak in September. A fairly strong cold front moves through Tuesday cooling highs back down to the 70s to around 80. Rain chances develops Tuesday night and Wednesday night but mostly isolated POPs are in place. The moisture looks pretty good as a slug of subtropical moisture will lift through the Rockies and the forcing is a strong disturbance moving through the Dakotas. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1226 PM CDT Thu Aug 29 2019 VFR conditions continue over the next couple hours. Increasing clouds are expected throughout the remainder of the afternoon in advance of the next system. Isolated to scattered showers and thunderstorms are expected late this afternoon and into the evening. The best chance for thunderstorms will be south of I-80 impacting mainly only KLBF. Frequent lightning, erratic winds, and heavy rainfall will all be threats. Storms are not expected to impact KVTN at this time. Showers and storms diminish after 06Z giving way to clearing skies before the next shower chance arrives Friday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Aug 29, 1:44 PM MDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 244 PM CDT Thu Aug 29 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-301945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 244 PM CDT Thu Aug 29 2019 /144 PM MDT Thu Aug 29 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated to scattered strong and severe thunderstorms will be possible late this afternoon and into the evening. The area of concern is mainly along and south of the I-80 corridor. Severe storms will be capable of large hail, damaging winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered thunderstorms are expected again on Friday and into early Saturday across western and north central Nebraska. There is some potential for isolated strong to briefly severe thunderstorms late Friday and Friday night along and west of Highway 61. While brief heavy rain is possible during this period, the threat for higher rainfall totals will be south and east of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into early tonight, generally along and south of the I-80 corridor. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 29, 2:54 PM MDT, 16 minutes before
Special Weather Statement National Weather Service North Platte NE 354 PM CDT Thu Aug 29 2019 NEZ057>059-292130- Perkins NE-Lincoln NE-Keith NE- 354 PM CDT Thu Aug 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS... SOUTHEASTERN KEITH AND WEST CENTRAL LINCOLN COUNTIES UNTIL 430 PM CDT/330 PM MDT/... At 354 PM CDT/254 PM MDT/, Doppler radar was tracking a strong thunderstorm 9 miles south of Paxton, or 22 miles southeast of Ogallala. This storm was nearly stationary. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Perkins...southeastern Keith and west central Lincoln Counties. This includes Interstate 80 in Nebraska between mile markers 150 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900 PM MDT/ for southwestern Nebraska. LAT...LON 4089 10138 4106 10143 4115 10119 4089 10111 TIME...MOT...LOC 2054Z 256DEG 4KT 4100 10132 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:54 PM MDT | Special Weather Statement | LBF | Perkins | 36 min |
| Aug 29, 3:43 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 47 min |
| Aug 29, 4:25 PM MDT | Tornado Warning | LBF | Hayes | 20 min |
| Aug 29, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 48 min |
| Aug 29, 4:45 PM MDT | Tornado Warning | LBF | Hayes | 15 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.